How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
22106326
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

Ive been taking Augmentin (875 mg) for lymph swelling for

This answer was rated:

I've been taking Augmentin (875 mg) for lymph swelling for two days. I have been itching and am flushed on one side of my face and neck. I was prescribed methylprednisolone last night to reduce the swelling of the neck area surrounding the lymph. Since the itching may be an allergic reaction to the Augmentin, and the Methylprednisolone is known to reduce inflammation and histamine, can I, or should I, take Benadryl tonight if the itching doesn't stop and to help me sleep? I plan to call my doctor first thing in the morning.

Hi and thank you for your question. I will do my best to help you .

When did the itching start...after the prednisone or before it?

Customer: replied 6 years ago.
I believe the itching started earlier in the evening yesterday before I started the prednisone.
I think you may have an allergic reaction to the clavulanate component of this antibiotic. People who have no problem with Penicillin sometimes react to this. Stop the antibiotic and continue the prednisone and yes you can take the benadryl also. Call your Doctor in the morning so he can prescribe another antibiotic, and don't forget to add this to your allergy list.
CamilleRN and 3 other Health Specialists are ready to help you